MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM

AV-TEMECULA-CT MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; MITRACLIP DELIVERY SYSTEM
Catalog Number CDS0201
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Difficulty visualizing.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.The reported patient effect of chordal rupture, as listed in the mitraclip system instructions for use (ifu), is a known possible complication associated with mitraclip procedures.Additionally, the ifu states the mitraclip device should be implanted using fluoroscopy and echocardiography.Do not make substantial clip arm orientation adjustment in the left ventricle.Clip entanglement in sub-valvular apparatus may result in cardiac injury and worsening mitral regurgitation and may result in difficulty or inability to remove the clip, and conversion to surgical intervention.All available information was investigated and the reported difficulty removing the device due to interaction with the anatomy appears to be related to user technique and likely due to the difficulties visualizing the anterior leaflet.The reported patient effect of tissue damage appears to be a result of procedural conditions and due to the clip interacting with the chordae, which resulted in chordal damage.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacturing or labeling of the device.The other clip delivery system (cds 70201u116) referenced is filed under a separate medwatch report number.
 
Event or Problem Description
This is filed to report the chordal rupture.It was reported that this was a mitraclip procedure to treat functional mitral regurgitation (mr) with a grade of 4.The first clip delivery system (cds 60712u192) was advanced, but the clip became caught on the chordae.The clip was able to be freed with troubleshooting; however, it appeared that chordal damage occurred.The clip was moved medial, and implanted.The mr remained at 4.The second clip delivery system (cds 70201u116) was advanced to the mitral valve; however, the clip repeatedly became caught on the anterior chordae.The clip was able to be freed; however, additional chordal damage occurred and the mr increased to 4.It was noted that it was difficult to maintain a consistent good image as the echocardiographer was inexperienced.The leaflets could not be grasped; therefore, the patient was sent to surgery for treatment.No additional information was provided.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
MITRACLIP DELIVERY SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6758979
Report Number2024168-2017-06330
Device Sequence Number16636034
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2017
Device Catalogue NumberCDS0201
Device Lot Number60712U192
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;